Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Aug 11, 2016, 4:01 AM CDT for 11 counties in Iowa; 4 counties in Minnesota; Dakota County, Nebraska. It took effect at Aug 11, 2016, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2016, 4:01 AM CDT (09:01 UTC)
- In effect from
- Aug 11, 2016, 1:00 PM CDT
- Expired
- Aug 11, 2016, 9:36 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Dakota County, NE
The radar
The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
755 WGUS63 KFSD 110901 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 401 AM CDT THU AUG 11 2016 IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-NEZ014- 111715- /O.NEW.KFSD.FF.A.0003.160811T1800Z-160812T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...SOUTH SIOUX CITY 401 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN IOWA...BUENA VISTA...CHEROKEE...CLAY IA...DICKINSON...IDA... LYON IA...O'BRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...MURRAY AND NOBLES. IN NORTHEAST NEBRASKA...DAKOTA. * FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT * AFTER RAINFALL FROM OVERNIGHT THUNDERSTORMS FROM A HALF INCH TO INCH IN MANY LOCATIONS ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA...THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. WITH VERY HIGH MOISTURE CONTENT TO THE AIR MASS... RAINFALL RATES ARE EXPECTED TO UP TO AROUND TWO INCHES PER HOUR...AND THESE STORMS APPEAR TO HAVE POTENTIAL TO MOVE ACROSS THE SAME AREAS FOR A COUPLE OF HOURS DURING THE LATER AFTERNOON AND EARLY EVENING. * HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
120 WGUS63 KFSD 111629 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1129 AM CDT THU AUG 11 2016 IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-NEZ014- 120600- /O.CON.KFSD.FF.A.0003.160811T1800Z-160812T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...SOUTH SIOUX CITY 1129 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN IOWA...BUENA VISTA...CHEROKEE...CLAY IA...DICKINSON...IDA...LYON IA... O'BRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...MURRAY AND NOBLES. IN NORTHEAST NEBRASKA...DAKOTA. * THROUGH LATE TONIGHT * WEATHER CONDITIONS...AFTER RAINFALL FROM OVERNIGHT THUNDERSTORMS OF UP TO AN INCH OR HIGHER IN SOME LOCATIONS ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA...THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING. SLOW MOVING THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL LATER TODAY AND INTO THE EVENING HOURS. LOCALIZED RAINFALL AMOUNTS OF 2 OR MORE INCHES MAY BE POSSIBLE. * IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
199 WGUS63 KFSD 112012 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 312 PM CDT THU AUG 11 2016 IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-NEZ014- 120415- /O.CON.KFSD.FF.A.0003.000000T0000Z-160812T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...SOUTH SIOUX CITY 312 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA...SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN IOWA...BUENA VISTA...CHEROKEE...CLAY IA...DICKINSON...IDA...LYON IA... O'BRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...MURRAY AND NOBLES. IN NORTHEAST NEBRASKA...DAKOTA. * UNTIL 1 AM CDT FRIDAY * WEATHER CONDITIONS...THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS THE AREA THROUGH THE EVENING. SLOW MOVING THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL...WITH LOCALIZED RAINFALL AMOUNTS OF 2 INCHES OR MORE POSSIBLE. * IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
307 WGUS63 KFSD 120027 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 727 PM CDT THU AUG 11 2016 MNZ080-081-089-090-120130- /O.CAN.KFSD.FF.A.0003.000000T0000Z-160812T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 727 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MINNESOTA HAS BEEN CANCELLED. LITTLE ADDITIONAL RAINFALL IS EXPECTED OVER THE AREA. $$ IAZ001>003-012>014-020>022-031-032-NEZ014-120600- /O.CON.KFSD.FF.A.0003.000000T0000Z-160812T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... SOUTH SIOUX CITY 727 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND NORTHEAST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN IOWA...BUENA VISTA...CHEROKEE...CLAY IA... DICKINSON...IDA...LYON IA...O'BRIEN...OSCEOLA... PLYMOUTH... SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA. * UNTIL 1 AM CDT FRIDAY * WEATHER CONDITIONS...THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS THE AREA THROUGH THE EVENING. SLOW MOVING THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL...WITH LOCALIZED RAINFALL AMOUNTS OF 2 INCHES OR MORE POSSIBLE. * IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
352 WGUS63 KFSD 120236 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 936 PM CDT THU AUG 11 2016 IAZ001>003-012>014-020>022-031-032-NEZ014-120345- /O.CAN.KFSD.FF.A.0003.000000T0000Z-160812T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DAKOTA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... SOUTH SIOUX CITY 936 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND NORTHEAST NEBRASKA HAS BEEN CANCELLED. THUNDERSTORMS HAVE EXITED THE AREA...WITH LITTLE ADDITIONAL RAINFALL EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 1:27 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 11, 1:27 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 127 AM CDT THU AUG 11 2016 .SHORT TERM...(This evening through Thursday) Issued at 315 PM CDT Wed Aug 10 2016 As we move towards mid-afternoon, a moderately unstable environment has grown across the Tri-State area. However, forcing itself is on the minimal side. Still keeping a close eye on a few areas this afternoon, first being the old outflow boundary from overnight convection in Minnesota. As a more cooler and stable environment begins to heat up, starting to see this boundary jump northward rather quickly. Nevertheless, wherever this boundary falls will be a focal point or tracking point for overnight convection that forms in ND/SD. A secondary area we're monitoring is across northwest Iowa and adjacent areas of MN/NE where a large area of congested CU have developed as convective temperatures are met. A rather highly unstable (MLCAPE 3000+ J/KG) but weakly forced environment will persist into the early evening hours. It's possible to see a few stronger storms form on the far eastern fringes of the CWA, with a diurnal downtrend this evening. The main focus tonight will be on a frontal boundary stalled across west central and northeastern SD this afternoon. A highly unstable environment has developed, with elevated convection already ongoing across portions of North Dakota and extreme northern South Dakota. This initial convection across ND/SD should remain elevated into the late afternoon hours, but as the warm sector lifts northward, an upscale growth will likely begin late this afternoon and early evening. Dominating east to northeasterly flow should keep this potential MCS tracking eastward tonight, but would not rule out a bit of a southeastern track. Focus then turns to an area west of the CWA along a stationary boundary from just east of Rapid City northeast towards Aberdeen. This boundary has retrograded slightly further west than earlier models where suggesting. With a very warm and humid environment ahead of the boundary, expecting to see a bit more CU begin to develop as we move through the afternoon and convective temperatures are met. However, upscale growth along the boundary may lag until the very late afternoon or early evening hours until the nose of a more impressive upper jet edges into the region. As low-lvl convergence begins to increase along the front, several CAMs are indicating high based convection will begin to build along a Okaton to Pierre to Aberdeen line towards 00z. Given a very unstable environment and increasing shear aloft, initial storms should display supercellular characteristics. As we move through the evening and into the overnight hours, we should gradually see more cold pool development and mergers into larger clusters as the front tries to slide eastward. The eastward timing should be quite late, which may mitigate the severe weather risk to a degree. However, areas west of the I-29 corridor should see an increased risk through midnight, with storms moving eastward well after midnight. With the LLJ veering, may also see elevated convection develop ahead of the front prior to the pre-dawn hours. Initial risks will be very large hail (2"+) combined with 70 mph winds. Eventually should bowing segments form, threat would transition to wind. The biggest question tonight is just how much coverage in storms there will be. As we move into Thursday the aforementioned front may likely bisect the CWA by mid-day. Another muggy day is anticipated, and soundings are suggesting limited capping by mid-day. While temperatures with increased cloud cover, may only reach into the lower 80s, a fairly large reservoir of elevated instability will persist through the day. Expectations are that we'll have several clusters of storms develop by mid-day with continued upscale growth by mid-afternoon. Shear is rather limited through the day, but given elevated instability would not be surprised to have a few severe storms into the early afternoon. Of bigger concern may be the potential for localized heavy rainfall.PWAT values by Tuesday afternoon will be pushing 200% of normal for early August. With the flow running near parallel to the boundary, could see the potential for flash flooding, especially over areas along and south of I-90. While we have been dry recently, any flooding could be the result of rainfall and run-off rates. In coordination with other offices, will not issue any type of watch, but one may need to be considered after trends of overnight convection are shown. .LONG TERM...(Thursday night through Wednesday) Issued at 315 PM CDT Wed Aug 10 2016 Ongoing shower and thunderstorm chances extend into the overnight hours on Thursday night. Frontal boundary will exit the region to the southeast, with showers and storms gradually diminishing from northwest to southeast overnight. The best chance for storms will be across the southeast half of the region, particularly in far southeast SD into northwest Iowa and portions of southwest MN. Marginal severe threat will wane fairly quickly in the evening, but seasonally very high precipitable water values nearing 2 inches, along with potential for precipitation to move parallel with the front will keep heavy rainfall as the main threat. In particular, will need to watch the area east of a Yankton to Windom line for heavy rainfall and possible flooding concerns. Precipitation exits the bulk of the region by daybreak on Friday, perhaps with some isolated showers potentially lingering near the Iowa Great Lakes into the morning hours. Slightly cooler airmass begins working into the region on Friday with northern stream trough sliding across the northern Plains. High temperatures will reach the 80s with much lower dewpoints returning. Troughing this weekend transitions into a flat ridge early next week. Overall pattern remains dry with temperatures warming back into the mid 80s to lower 90s next week, but dewpoints stay in relatively low. Models are beginning to hint at a shortwave tracking through the northern Plains Monday night or Tuesday, but will leave precipitation chances less than 25 percent for now given the inconsistencies in timing and track. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 127 AM CDT Thu Aug 11 2016 Convective trends provide the greatest challenge to aviation elements through the next 24 hours. Current line of convection pushing through southeast South Dakota with wind gusts 40 to 55 mph as it approaches KFSD after 07z. Ceilings also briefly will lower into the MVFR range, along with heavy rain reducing visibility to IFR or lower MVFR for a brief time. After line moves through during the predawn hours, a lingering threat for more isolated shower and thunder activity will persist south of I-90 through early morning. Storms are expected to redevelop by afternoon near boundary working through the area, and could be severe in parts of northwest Iowa through early evening. Conditions in storms will most likely briefly visit the MVFR or IFR levels on both ceiling and visibility fronts. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...Dux LONG TERM... AVIATION...Chapman
Hazardous weather outlook, Aug 10, 6:50 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 650 PM CDT WED AUG 10 2016 MNZ071-072-080-081-089-090-097-098-SDZ039-040-054>056-061-062- 120000- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA- 650 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY AFTER MIDNIGHT. AN ISOLATED STORM COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY THROUGH THE DAY THURSDAY...WITH THE BEST CHANCE THURSDAY AFTERNOON AND EVENING. SEVERE WEATHER IS NOT LIKELY BUT HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ066-067-069>071- 120000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-TURNER-LINCOLN SD-YANKTON- CLAY SD-UNION- 650 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER ABOUT 3 AM TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE LATE THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. AN ISOLATED STORM COULD PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. HOWEVER THE BIGGER THREAT SHOULD BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ038-050-052-053-057>060-063>065-068-120000- BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- 650 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AFTER 900 PM CDT...A FEW OF WHICH COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY AFTERNOON BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ISOLATED STORMS COULD HOWEVER PRODUCE LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 9 PM CDT.
In the hours before
Local storm report, Aug 11, 12:15 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1215 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 2 S HURON 44.33N 98.22W
08/11/2016 BEADLE SD STORM CHASER
HIGH WINDS ESTIMATED AT 80 MPH. GROCERY CART
STANDS KNOCKED OVER. TREES SNAPPED.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMLocal storm report, Aug 11, 12:16 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1216 AM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TSTM WND GST HURON 44.36N 98.22W
08/10/2016 U72 MPH BEADLE SD ASOS
.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:15 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 30 min |
| Aug 11, 6:17 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 43 min |
| Aug 11, 6:37 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 53 min |
| Aug 11, 1:26 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Pipestone, Rock | 34 min |
| Aug 11, 5:37 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 38 min |
Nearby
Flash Flood Watches in Iowa, 2016Flash Flood Watches in Minnesota, 2016Flash Flood Watches in Nebraska, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.